Iv always been more of a lurker than a poster on here. But I've decided to maintain a log since I recently started Accutane.
A little background info..
I'm female, 24 (turning 25 soon) and I weigh about 56kgs. Iv been put on 30mg of Sotret (which is a generic form of Accutane). Iv had moderate to severe acne for as long as I rememeber. It didn't start off being bad.. it was usually just a few zits on my face. But it only got worse with time. I guess iv been to about 4 different dermatologists over the years and iv tried everything from BP to taking antibiotics to ProActive! Nothing seemed to work. Over the last few years I started getting really bad cyctic acne and the pain was just unbearable and my face is always just filled with acne and scars (thanks to my unrelenting picking).
So when I went to the derm this time he said that apart from cyctic acne, I also have seborrhea and early rosacea and prescribed 30mg of Sotret (10 mg in the morning and 20 mg in the night) everyday and asked me to apply Metrogyl gel in the night.
Its been exactly 30 days since I started accutane.. and the side effects have really kicked in. Im not sure if I really suffered from an IB because to me it just felt like a normal breakout. My lips are exceptionally dry for which thankfully Nivea lip balm works. Week 2 was the worst as I was not even able to move my mouth because my lips were so dry. But now its gotten a lot better. I did experience lower back pain this one day but after a good nights sleep it was gone.. so I'm not really sure if its because of the drug!
My throat has started to get a little sore... but I notice that everytime it gets bad if I drink a lot of water it gets better. My skin is super dry as well and I'm scared to use any mosturizer in fear of breaking out. So any suggestions for mosturizers that are good for acne prone skin are welcome! Also any suggestions as to what supplements I should be taking?
I'm going to see my derm this Monday with the results of my blood test. My skin is pretty good right now.. just a few zits around my nose and chin plus tons of blackheads. My cheeks and forehead are completely clear so I'm feeling really good right now. I'm hoping he will reduce my dosage to 20mg a day. I really don't want to be taking more than 30mg because iv heard the side effects can get brutal.
Wish me luck!
Edited by depressedgurl, 22 December 2012 - 01:11 PM.